As a researcher and nurse practitioner helping women recover after giving birth, Janis Miller struggled answering some of the most common questions from new moms.
“Many women say they feel like something has changed ‘down there’,” says Miller, who is faculty at the University of Michigan School of Nursing and part of the Healthy Healing After Delivery clinic at the U-M Health System. “What has happened to me? Is this normal?’ Our best answer so far has been ‘well, you did just give birth.’”
People taking anticoagulants like Coumadin or Jantoven need to stay in close contact with their healthcare providers.
Many things factor into an individual’s international normalized ratio or INR, which is a measurement of the time it takes for a person’s blood to clot. A patient’s INR must be closely monitored when taking warfarin, also known as Coumadin or Jantoven, so it’s important to stay in close contact with your healthcare provider to avoid dangers associated with taking anticoagulant meds.
5 important warfarin and Coumadin precautions you should take:
Call your healthcare provider if you get sick (including diarrhea, nausea or vomiting).
Call your healthcare provider if you start or stop taking any medications, including over-the-counter medications and supplements.
Notify your healthcare provider if your diet has changed recently, especially if your consumption of green, leafy vegetables or alcohol has changed.
Get all medications from the same pharmacy to avoid the possibility of harmful drug interactions.
Notify your healthcare provider if you forget to take a dose of your warfarin.
NOTICE: Except where otherwise noted, all articles are published under a Creative Commons Attribution 3.0 license. You are free to copy, distribute, adapt, transmit, or make commercial use of this work as long as you attribute the University of Michigan Health System as the original creator and include a link to this article.